MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR SWAN-GANZ CCOMBO V; CATHETER, FLOW DIRECTED

EDWARDS LIFESCIENCES PR SWAN-GANZ CCOMBO V; CATHETER, FLOW DIRECTED
Model Number 777F8
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product was not returned for evaluation, but images of product damage was provided.Per image evaluation, the reported damage was confirmed.3 images were reviewed.Image 1 showed a damaged catheter.Catheter body appeared to be cut at the proximal end of the thermal filament, exposing leadwires and what appeared to be kevlar fibers.Image 2 and 3 showed blood on a om connector and a hemosphere oximetry cable.The lot number was not provided thus a device history record was not reviewed.There is no statement in the instructions for use (ifu) regarding suturing of the swan into the heart, however, it is considered standard of practice to ensure that the catheter is clear of any sutures connecting the device to the heart before closing the chest upon the conclusion of open-heart procedure.In this case, there was no allegation or indication a device malfunction contributed to this adverse event.Investigation results indicate the root cause is related to a procedural error.The ifu has been reviewed and no inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as part of the monthly review.Additional fda product codes are: kra, dqe, and dqo.
 
Event or Problem Description
It was reported that a swan ganz catheter was sewn into a patient's heart during a mitral valve replacement and coronary artery bypass graft x2.Initially, the physician reported to the clinical field representative (rep) that blood was leaking from the svo2.Upon opening the door of the cable, blood was seen dripping from the fiberoptic cable.The rep requested for the physician to remove the swan ganz catheter and keep it for evaluation.After catheter removal, the physician reported back to rep that the blood leakage was caused by the surgeon sewing the catheter into the patient.Physician reported that after two physicians couldn't remove the catheter, the surgeon "yanked the sewn in swan from the patient, subsequently shredding it".There was no malfunction with the swan.No imaging was done when resistance was felt while removing the catheter.No additional interventions were required.The patient recovered in the icu and moved to step down unit on post-op day 2.

Brand Name
SWAN-GANZ CCOMBO V
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
parque industrial de itabo
carr. sanchez km 18.5
haina, san cristobal
* 
Manufacturer (Section G)
EDWARDS LIFESCIENCE
1 edwards way
irvine CA 92614
Manufacturer Contact
katheryn cespedes
1 edwards way
irvine, CA 92614
9492503939
MDR Report Key21715209
Report Number2015691-2025-02332
Device Sequence Number19962041
Product Code DYG
UDI-Device Identifier00690103146554
UDI-Public00690103146554
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K160084
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number777F8
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2025
Initial Report FDA Received Date03/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown